Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 10, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 26, 2012, 3:37 PM EDT for 8 counties in Michigan. It took effect at Sep 27, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2012, 3:37 PM EDT (19:37 UTC)
- In effect from
- Sep 27, 2012, 2:00 AM EDT
- Expired
- Sep 27, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Benzie County, MI, Grand Traverse County, MI, Iosco County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 34 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS73 KAPX 261937 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 PM EDT WED SEP 26 2012 ...COLD TEMPERATURES EXPECTED TONIGHT... .COOL CANADIAN HIGH PRESSURE WILL BUILD INTO NORTHERN MICHIGAN THROUGH THE OVERNIGHT HOURS...SETTING UP MAINLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DIP TOWARD OR BELOW THE FREEZING MARK FOR MANY LOCATIONS BY THURSDAY MORNING. THE COLDEST TEMPERATURES ARE EXPECTED FOR INLAND AREAS AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES. MIZ008-015>019-021>023-027>029-032>035-041-271300- /O.NEW.KAPX.FZ.W.0010.120927T0600Z-120927T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-GLADWIN- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN 337 PM EDT WED SEP 26 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. HAZARDOUS WEATHER... * WIDESPREAD TEMPERATURES IN THE 29 TO 32 DEGREE RANGE ARE EXPECTED...WITH A FEW EVEN COLDER READINGS POSSIBLE. * WIDESPREAD FROST WILL DEVELOP. IMPACTS... * COLD TEMPERATURES WILL DAMAGE SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ020-024>026-030-031-036-042-271300- /O.NEW.KAPX.FR.Y.0010.120927T0600Z-120927T1300Z/ LEELANAU-ALPENA-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO- ARENAC- INCLUDING THE CITIES OF...NORTHPORT...ALPENA...FRANKFORT... TRAVERSE CITY...HARRISVILLE...MANISTEE...TAWAS CITY...STANDISH 337 PM EDT WED SEP 26 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES IN THE 31 TO 36 DEGREE RANGE ARE EXPECTED... COLDEST FOR INLAND AREAS AWAY FROM THE GREAT LAKES. A FEW OF THE NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S. * AREAS OF FROST WILL DEVELOP. IMPACTS... * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
2 follow-up statements
000 WWUS73 KAPX 270134 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 934 PM EDT WED SEP 26 2012 ...COLD TEMPERATURES EXPECTED OVERNIGHT... .COOL CANADIAN HIGH PRESSURE WILL BUILD INTO NORTHERN MICHIGAN THROUGH THE OVERNIGHT HOURS...SETTING UP MAINLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DIP TOWARD OR BELOW THE FREEZING MARK FOR MANY LOCATIONS BY THURSDAY MORNING. THE COLDEST TEMPERATURES ARE EXPECTED FOR INLAND AREAS AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES. MIZ008-015>019-021>023-027>029-032>035-041-270945- /O.CON.KAPX.FZ.W.0010.120927T0600Z-120927T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-GLADWIN- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN 934 PM EDT WED SEP 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. HAZARDOUS WEATHER... * WIDESPREAD TEMPERATURES IN THE 29 TO 32 DEGREE RANGE ARE EXPECTED...WITH A FEW EVEN COLDER READINGS POSSIBLE. * WIDESPREAD FROST WILL DEVELOP. IMPACTS... * COLD TEMPERATURES WILL DAMAGE SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ020-024>026-030-031-036-042-270945- /O.CON.KAPX.FR.Y.0010.120927T0600Z-120927T1300Z/ LEELANAU-ALPENA-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO- ARENAC- INCLUDING THE CITIES OF...NORTHPORT...ALPENA...FRANKFORT... TRAVERSE CITY...HARRISVILLE...MANISTEE...TAWAS CITY...STANDISH 934 PM EDT WED SEP 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES IN THE 31 TO 36 DEGREE RANGE ARE EXPECTED... COLDEST FOR INLAND AREAS AWAY FROM THE GREAT LAKES. A FEW OF THE NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S. * AREAS OF FROST WILL DEVELOP. IMPACTS... * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
002 WWUS73 KAPX 270804 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EDT THU SEP 27 2012 ...COLD TEMPERATURES EARLY THIS MORNING... .COOL CANADIAN HIGH PRESSURE CONTINUE TO BUILD INTO NORTHERN MICHIGAN. MOST AREAS ARE CLEAR WITH TEMPERATURES ALREADY VERY CHILLY AT OR BELOW FREEZING. SOME PESKY CLOUDS ARE LINGERING SOUTH OF M-72...BUT ARE ERODING SLOWLY...LEAVING THE CONTINUED CHANCE FOR A QUICK DROP TO NEAR FREEZING. MIZ008-015>019-021>023-027>029-032>035-041-271300- /O.CON.KAPX.FZ.W.0010.000000T0000Z-120927T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-GLADWIN- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...GLADWIN 404 AM EDT THU SEP 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. HAZARDOUS WEATHER... * WIDESPREAD TEMPERATURES IN THE 26 TO 34 DEGREE RANGE ARE EXPECTED. * WIDESPREAD FROST HAS OCCURRED IN MOST AREAS...AND IS EXPECTED TO DEVELOP SOUTH OF M-72 BY DAYBREAK. IMPACTS... * COLD TEMPERATURES WILL DAMAGE SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ020-024>026-030-031-036-042-271300- /O.CON.KAPX.FR.Y.0010.000000T0000Z-120927T1300Z/ LEELANAU-ALPENA-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO- ARENAC- INCLUDING THE CITIES OF...NORTHPORT...ALPENA...FRANKFORT... TRAVERSE CITY...HARRISVILLE...MANISTEE...TAWAS CITY...STANDISH 404 AM EDT THU SEP 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES IN THE 31 TO 36 DEGREE RANGE ARE EXPECTED... COLDEST FOR INLAND AREAS AWAY FROM THE GREAT LAKES. A FEW OF THE NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S. * AREAS OF FROST WILL DEVELOP. IMPACTS... * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 26, 1:20 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 26, 1:20 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 120 PM EDT WED SEP 26 2012 .SYNOPSIS... ISSUED AT 328 AM EDT WED SEP 26 2012 OTHER THAN A FEW LAKE INDUCED SHOWERS TODAY...A RATHER QUIET AND DRY PERIOD OF WEATHER IS EXPECTED INTO THE BEGINNING OF THE UPCOMING WEEKEND...COURTESY OF SLOW MOVING HIGH PRESSURE. AN UPPER LEVEL DISTURBANCE MAY BRING THE THREAT FOR A FEW SHOWERS BY SUNDAY. WHILE TEMPERATURES WILL NOT STRAY TOO FAR FROM NORMAL THROUGH THE PERIOD...THERE IS A GOOD POSSIBILITY FOR FROST PRODUCING TEMPERATURES BOTH THURSDAY AND FRIDAY MORNING. && .UPDATE... ISSUED AT 120 PM EDT WED SEP 26 2012 CURRENT FCST IN PRETTY GOOD SHAPE...BUT TEMPS HAVE AGAIN SURPRISED THANKS TO SOME HOLES IN THE OVERCAST. HAVE RE-RAISED GOING NUMBERS JUST A TAD...WHILE ALSO INTRODUCING AN ISOLATED SHOWER MENTION UP NEAR THE STRAITS. IN THIS AREA...A COUPLE OF SHOWERS HAVE FIRED OFF UNDERNEATH THE UPPER WAVE/COOL POOL TRAVERSING THE AREA...AND ALONG A WEAK LOW LEVEL CONVERGENCE AXIS. NOT A BIG DEAL WITH FAIRLY DRY AIR DOWN LOW. OTHERWISE...NO CHANGES NEEDED INTO EARLY EVENING. LOOKING JUST A BIT AHEAD...HAVE ALREADY LOWERED GOING LOWS FOR TONIGHT...AND WILL LIKELY NEED SOME SORT OF FROST/FREEZE HEADLINES AT SOME POINT. MORE LATER... UPDATE ISSUED AT 1140 AM EDT WED SEP 26 2012 LOOKING QUITE FALL-LIKE OUT THERE AT THE MOMENT...WITH AN EXPANDING AXIS OF HIGHER-BASED STRATOCU BENEATH A RATHER CHILLY AIRMASS ALOFT (H8 TEMPS ROUGHLY 0-2C). PRECIP HAS BEEN HARD TO COME BY UP TO THIS POINT...BUT STARTING TO SEE HINTS OF BANDED SHOWERS UP NEAR THE ST MARYS RIVER...AND JUST STARTING TO SEE A FEW RETURNS ACROSS NORTHWEST LOWER MICHIGAN...ALL IN ADVANCE OF A MODEST SHORTWAVE TROUGH MAKING ITS APPROACH. MAY HAVE TO BRIEFLY INCLUDE AN ISOLATED MENTION FOR A FEW SHOWERS (MORE THAN SPRINKLES) FOR NW LOWER...BUT SHOULD NOT BE A BIG DEAL GIVEN MODERATE INVERTED-V LOOK TO THE LOWER LEVELS. GIVEN CLOUD TRENDS...HAVE LOWERED GOING HIGHS A DEGREE OR TWO MOST SPOTS...BUT NO BIG DEAL HERE AS TEMPS WILL BE BELOW NORMAL FOR ALL SPOTS. UPDATE ISSUED AT 923 AM EDT WED SEP 26 2012 GOING FCST IN PRETTY SHAPE AS WE HEAD INTO THE LATE MORNING/ AFTERNOON...WITH MAIN ISSUE BEING CLOUD COVER AND HIGH TEMPS. MODEST UPPER WAVE NOW IN THE PROCESS OF CROSSING THE CENTRAL U.P...WITH NOT MUCH IN THE WAY OF DEEPER MOISTURE. HOWEVER...THE APPROACH OF SAID WAVE HAS AT LEAST HELPED CONTRIBUTE TO A SMATTERING OF LAKE EFFECT RAIN SHOWERS ACROSS THE CENTRAL/EASTERN U.P...BENEATH THE AXIS OF COLDEST AIR (H8 TEMPS AROUND -1C). SUSPECT THIS TREND WILL CONTINUE INTO EARLY AFTERNOON AS THE FLOW EVER SO SLOWLY BACKS FROM N/NW TO MORE OF A NW DIRECTION. FARTHER SOUTH...ONSET OF COOLING OVER THE LAKE (AND PROBABLY SOME DIURNAL COOLING OF THE BOUNDARY LAYER AS WELL) IS HELPING TO RAPIDLY EXPAND AN AXIS OF 5-6KFT STRATOCU. THIS WILL MOST ASSUREDLY CONTINUE INTO THE AFTERNOON WITH WEAK HEATING BENEATH A CHILLY AIRMASS ALOFT...AND BENEATH A STRONG INVERSION PARKED RIGHT AROUND 6KFT. AS SUCH...GOING PARTLY TO MOSTLY CLOUDY FCST WILL WORK OUT JUST FINE...BUT DON'T FORESEE MUCH IN THE WAY OF ANY PRECIP SOUTH OF THE BRIDGE GIVEN QUITE DRY SUB-6KFT LAYER (INVERTED-V LOOK TO THE SOUNDINGS). MAYBE JUST A SPRINKLE. TEMPS TRICKY IN THIS REGIME. NOT A WHOLE LOT OF COLD ADVECTION...BUT THICKER CLOUD COVER WILL PROBABLY WORK ITS MAGIC. UPSTREAM OBS BENEATH OUR AIRMASS/CLOUD COVER YESTERDAY STRUGGLED THROUGH THE UPPER 40S/LOW 50S...AND GIVEN A COOLER THAN EXPECTED START...MAY HAVE TO NUDGE HIGHS DOWN A FEW DEGREES. WILL RE-ASSESS THAT A BIT LATER THIS MORNING. UPDATE ISSUED AT 626 AM EDT WED SEP 26 2012 FORECAST GOING ACCORDING TO PLAN. CLOUDS EXITING SAG BAY AREA WHILE LAKE CLOUDS AND LIGHT RAIN SHOWERS/SPRINKLES HAVE FINALLY MOVED INTO EASTERN UPPER...PRIMARILY CHIPPEWA COUNTY. LOOKING LESS LIKELY THAT NRN LOWER WILL GET IN ON ANY ACTION...WITH LITTLE IN THE WAY OF MID LEVEL CLOUD/LAKE EFFECT PROCESSES GOING ON NOW. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 328 AM EDT WED SEP 26 2012 ALL-IN-ALL THE START TO A QUIET STRETCH OF WEATHER FOR THE NEXT SEVERAL DAYS. TODAY IS NO DIFFERENT...BUT IN TRUE NRN MICHIGAN METEOROLOGY...THIS DOESN'T LEAVE US WITHOUT CONCERN. THE MAIN ISSUE THROUGH TONIGHT WILL BE THE LIKELIHOOD OF A FROST AND/OR FREEZE TONIGHT. CLOSED UPPER LOW WAS SHIFTING EAST OF HUDSON BAY WHILE THE TROUGH AXIS WAS WORKING ACROSS THE GREAT LAKES. THERE WERE TWO DISTINCT SHORTWAVES AT THE BASE OF THE TROUGH...ONE LIFTING INTO EASTERN ONTARIO...AND THE OTHER ACROSS THE WESTERN GREAT LAKES. WHILE THE INITIAL WAVE IS NO LONGER IMPACTING NRN MICHIGAN...THE LATTER WILL BE A PLAYER IN A COUPLE OF RESPECTS. FIRST...AS COLD AIR CONTINUES TO FLOW IN BEHIND A DEPARTING COLD FRONT...OVERLAKE INSTABILITY IS SUFFICIENT ENOUGH FOR THE DEVELOPMENT OF LAKE EFFECT CLOUDS. THIS WAVE WILL HELP THIS PROCESS...AND LATEST SATELLITE/RADAR IMAGERY SUGGEST THAT WEAK-MODEST -DIVQ HAS ASSISTED IN THE DEVELOPMENT OF SCATTERED LAKE EFFECT RAIN SHOWERS INTO CENTRAL UPPER. NOT AN OVERWHELMING EXPANSE OF CLOUD AND RETURNS ON RADAR. THIS IS MOST LIKELY DUE TO THE WEAK NORTHERLY WIND FLOW IN PLACE...AND LEADING EDGE OF INVADING HIGH PRESSURE. RADAR RETURNS WERE CELLULAR IN NATURE...AS THE INSTABILITY IS GREATER THAN THE WIND SHEAR...AN OBVIOUS EXPECTATION WITH WEAK WIND FLOW. AS THE SHORTWAVE CONTINUES TO PRESS INTO THE REGION THROUGH THE MORNING...AM EXPECTING AT LEAST SOME ISOLATED LIGHT RAIN SHOWERS TO DRIFT IN ACROSS MAINLY EASTERN UPPER AND FAR NW LOWER. THE DEPARTING WAVE AND LACK OF MOISTURE WILL LEAD TO NO PRECIPITATION AFTER THE EARLY AFTERNOON. PER PREVIOUS FORECAST DISCUSSION ON SKY COVER FOR TODAY REMAINS VALID. THERE IS ENOUGH MOISTURE IN THE BL TODAY TO LIFT UP UNDERNEATH AN INVERSION AROUND 6-8KFT. CAN EASILY SEE A TRANSITION OF THIS MORNING SKY COVER...INTO CUMULUS DEVELOPMENT WHICH ULTIMATELY SPREADS OUT INTO A MOSTLY CLOUDY SKY FOR THE MAJORITY OF THE DAY. AS WE HEAD INTO THE NIGHT...WITH SUBSIDENCE AND FURTHER DRYING IN THE MOIST LAYER BELOW THE INVERSION...AM REALLY EXPECTING A TRANSITION TO MOSTLY CLEAR SKIES THROUGH THE EVENING. THEN...A WEAK NORTHERLY FLOW WILL SCRAPE CHIP COUNTY AND THE NW/NE LOWER COASTS WITH SOME LAKE CLOUDS...WHILE MOSTLY CLEAR SKIES ARE SEEN INLAND. COOLING SHOULD BE QUITE EFFICIENT WITH MOST INLAND AREAS GETTING DOWN INTO THE LOWER/MIDDLE 30S WITH AREAS OF FROST. THE LOWEST LYING AREAS WOULD BE ABLE TO ACHIEVE UPPER 20S. THIS BRINGS ABOUT A REAL GOOD OPPORTUNITY FOR FROST AND A POSSIBLE FREEZE FOR SOME. THAT SAID...DO HAVE A LITTLE BIT OF CONCERN ABOUT THE PRESENCE OF THE INVERSION WHICH SINKS ONLY TO ABOUT 750MB. IT'S MERE PRESENCE BRINGS SOME WORRY AS TO WHETHER OR NOT THERE COULD BE SOME/ENOUGH MOISTURE WITH COOLING OVER THE TOP OF IT...TO REDEVELOP A 6-7KFT DECK OF CLOUDS THAT WOULD PROHIBIT THESE COLD OVERNIGHT LOWS. ALTHOUGH A FROST/FREEZE FOR SOME...IS EXPECTED...WILL LET DAY CREW ASSESS THE NEED FOR THE FORMAL HEADLINE. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 328 AM EDT WED SEP 26 2012 AFTER A WEEK OF EXCITEMENT...A MUCH CALMER PERIOD OF WEATHER STILL LOOKS IN STORE FOR THE NORTH WOODS FOR THE NEXT SEVERAL DAYS...WITH A DISCONNECT BETWEEN BETTER DYNAMICS NORTH AND DEEP MOISTURE RESIDING WELL TO OUR SOUTH. INITIAL QUASI-ZONAL FLOW OVER THE FAR NORTH TO END THE WEEK BECOMES MUCH MORE AMPLIFIED...WITH STRONG SUPPORT FOR MID LEVEL LOW DEVELOPMENT OVER SOUTHEAST CANADA THIS WEEKEND. NEARLY UNANIMOUS INTRA AND INTER MODEL TRENDS TO RETROGRADE THIS LOW BACK SOUTHWEST INTO THE NORTHERN LAKES AS UPPER LEVEL RIDGE AXIS FOLDS OVER JAMES BAY. THIS MAY BRING A PERIOD OF SHOWERS TO END THE WEEKEND...ALTHOUGH THAT MOISTURE DISCONNECT TALKED ABOUT EARLIER LIKELY TO PREVENT THIS FROM BECOMING A WASHOUT. FORECAST CONCERNS CENTER ON THIS FEATURE...AS WELL AS TEMPERATURE TRENDS THROUGHOUT. OTHER THAN LOWS THURSDAY NIGHT...SIMPLY NOT TOO MUCH TO TALK ABOUT HEADING INTO THE START OF THE WEEKEND...AS OVERHEAD SURFACE HIGH PRESSURE ESSENTIALLY GOES NOWHERE. THIS WILL BRING DRY WEATHER...PLENTY OF CLEAR SKIES...AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. A SEVERELY MOISTURE STARVED SHORTWAVE AND ATTENDANT SURFACE TROUGH WILL DROP THROUGH THE REGION LATER FRIDAY NIGHT INTO SATURDAY...LIKELY PASSING BY WITH LITTLE FANFARE OTHER THAN A CHANGE OF WIND DIRECTION AND SOME SLIGHT COOLING. NOW...ON TO THOSE LOWS THURSDAY NIGHT. DESPITE A MODIFYING AIRMASS AND SUBTLE OFF THE DECK WARMING...STILL THINK TEMPERATURES WILL TANK GIVEN CLEAR SKIES AND LIGHT WINDS. CONTINUE TO UNDERCUT GUIDANCE LOWS BY SEVERAL DEGREES...EXPECTING WIDESPREAD READINGS ACROSS THE INTERIOR IN THE UPPER 20 AND LOWER 30S BY SUNRISE FRIDAY. NO DOUBT ANOTHER ROUND OF FROST/FREEZE HEADLINES WILL BE NEEDED (THAT'S IF TONIGHT'S TEMPERATURES DON'T FINISH THE JOB FOR ISSUING SUCH). MUCH UNCERTAINTY CREEPS INTO THE PICTURE THE SECOND HALF OF THE WEEKEND AS UPPER LOW ATTEMPTS TO RETROGRADE BACK INTO THE OUR AREA. WHILE MAJORITY OF BOTH HIGH RES GUIDANCE AND THEIR LOWER RES ENSEMBLES AGREE ON SUCH...IT SURE WOULDN'T TAKE MUCH FOR A SOMEWHAT MORE PROGRESSIVE SCENARIO...WITH ANY LOW DEVELOPMENT STAYING SAFELY TO OUR EAST. WHAT GUIDANCE IS ADVERTISING IS USUALLY A LOW PROB SCENARIO...AND ONE THAT SELDOM OCCURS ACROSS OUR AREA. EVEN IF SYSTEM PANS OUT AS PROGS SUGGEST...DEFINITE LACK OF DEEP MOISTURE SHOULD KEEP ANY SHOWERS SPOTTY AND LIGHT IN NATURE...WITH SATURDAY NIGHT INTO SUNDAY THE BEST TIME FRAME FOR ANY RAIN OCCURRING PER LATEST TRENDS. INHERITED FORECAST PARTIALLY TRENDED TOWARDS THIS MORE PESSIMISTIC SCENARIO...INTRODUCING LOW END SHOWER POTENTIAL SUNDAY. PREFER NOT TO DEVIATE FROM THIS GIVEN MUCH UNCERTAINTY WITH EXACT TIMING OR IF THE SYSTEM WILL AFFECT US AT ALL. STILL PLENTY OF TIME TO WORK THOSE DETAILS OUT. WEEKENDS SYSTEM (OR LACK THEREOF) WILL AT LEAST PARTIALLY DICTATE WHAT HAPPENS TO START NEXT WORK WEEK. STILL APPEARS AREA WILL REMAIN UNDER GENERALLY DRY NORTHWEST FLOW ALOFT BETWEEN HUDSON BAY TROUGHING AND FAR EAST PACIFIC RIDGING. SAID FLOW CONDUCIVE TO PASSING WAVES. HOWEVER...TIMING AND SPATIAL RESOLUTION OF ANY WAVES AN EXCEEDINGLY LOW CONFIDENCE ENDEAVOR AT THIS TIME...SO PREFER TO ONCE AGAIN RUN WITH A DRY FORECAST UNTIL TRENDS ARE BETTER REALIZED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 120 PM EDT WED SEP 26 2012 VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD WITH WINDS UNDER 10 KNOTS AS HIGH PRESSURE GRADUALLY BUILDS OVERHEAD. WE WILL CONTINUE TO SEE FAIRLY WIDESPREAD CUMULUS/STRATOCUMULUS HEADING INTO EARLY EVENING...GIVING WAY TO MAINLY CLEAR SKIES OVERNIGHT. COULD SEE A LITTLE STRATOCU LINGER AROUND THE TVC TERMINAL ON A LIGHT NORTHERLY FLOW...BUT DON'T THINK THIS WILL BE A MAJOR ISSUE. A RETURN TO SCATTERED CUMULUS IS EXPECTED ON THURSDAY WITH COOLER AIR REMAINING ALOFT. && .MARINE... ISSUED AT 328 AM EDT WED SEP 26 2012 COLDER AIR IS FILLING IN OVER THE NEARSHORE WATERS EARLY THIS WEDNESDAY MORNING. OVERLAKE INSTABILITY HAS DEVELOPED...BUT THE PRESSURE GRADIENT WAS LOOSE WITH SUBSEQUENT SUB ADVISORY WIND SPEEDS. WINDS ONLY GET WEAKER WITH TIME...AS HIGH PRESSURE WILL SETTLE IN RIGHT OVER THE NEARSHORES AND REMAIN THERE THROUGH THIS COMING WEEKEND. LOW WAVES AND PLEASANT WEATHER WILL ALSO ACCOMPANY THE LIGHT WINDS. NO MARINE CONCERNS IN THE NEAR FUTURE. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...LAWRENCE SYNOPSIS...MB SHORT TERM...SD LONG TERM...MB AVIATION...LAWRENCE MARINE...SD
Hazardous weather outlook, Sep 26, 3:39 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 339 AM EDT WED SEP 26 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271045- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 339 AM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE EXPECTED TO BE COMMON TONIGHT ACROSS MOST INLAND...AND EVEN SOME COASTAL COMMUNITIES. SOME LOWER LYING COMMUNITIES AWAY FROM LAKES WILL ALSO HAVE THE POTENTIAL TO SEE TEMPERATURES BELOW FREEZING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT FOR FROST AND POSSIBLE FREEZING TEMPERATURES WILL EXIST AGAIN THURSDAY NIGHT...FOR MAINLY INTERIOR COMMUNITIES AWAY FROM LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD (ALL LOWERCASE) SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:37 PM EDT | Freeze Warning | APX | Antrim, Cheboygan, Crawford, Emmet, Gladwin, Kalkaska and 8 more | 17 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.